Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 249, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2022, 3:37 PM CDT for Frontier County, Nebraska. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2022, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 23, 2022, 3:45 PM CDT
- In force
- 8 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Frontier County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:59 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 23, 2:59 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 259 PM CDT Sat Jul 23 2022 .SHORT TERM...(This evening through Sunday night) Issued at 255 PM CDT Sat Jul 23 2022 A significant change in the weather pattern will occur this weekend with the passage of a cold front today. A surface low pressure system will begin to approach the Great Lakes region this afternoon, dragging a cold front through the Great Plains along with it. The front should be positioned along the eastern edge of the forecast area by late this afternoon, generally along a line extending from Curtis to Broken Bow to O'Neill. This will be the focal point for thunderstorm potential for this afternoon and evening. An upper level high positioned over the Four Corners and an upper level low over Hudson Bay creates zonal flow aloft. An disturbance will move east along this pattern, which along with the cold front will kick off thunderstorm development. Along and east of the front, there will be between 2000 and 2500 J/kg SBCAPE and between 35 and 40 knots of surface to 6 km shear. Southerly flow ahead of the front draws decent moisture into Nebraska with dew points nearing 70 degrees on the far eastern edges of north central Nebraska. The main threat with these storms is wind. The front is progressing fairly quickly, and if it moves east fast enough then afternoon thunderstorm development may be outside of the forecast area in eastern Nebraska. The window of time for development in the area is already only one or two hours. The possibility for lighter precipitation remains behind the front as upper level disturbances move through, first in north central Nebraska in the afternoon then further to the east overnight. Any of these storms should be subsevere and only produce light rainfall. The frontal passage and cold air advection will lead to lows in the upper 50s to mid 60s for most of the area on Sunday morning. During the day, cool air will circulate around surface high pressure centered over the North Dakota/Saskatchewan border, leading to highs near or below normal in the 80s (10 to 15 degrees cooler than today's forecasted highs for most areas). An upper level disturbance, currently located over Washington state, will migrate southeast and reach Nebraska by Sunday night. This feature along with mid-level warm air advection will be the basis for precipitation on Sunday night. Southwest Nebraska appears to have the best chances for rainfall as it will have the greatest warm air advection and PWATs are around 1.6 inches. That being said, most precipitation will occur in western Kansas and eastern Colorado. .LONG TERM...(Monday through Saturday) Issued at 255 PM CDT Sat Jul 23 2022 The active weather pattern continues into early next week. High pressure remains over the Southwest U.S., while the upper level low currently over Yukon dives south through Canada and into the Midwest by Friday. Upper level disturbances will move around the ridging pattern throughout the week, leading to near daily chances for thunderstorms. The possibility for severe weather will become more apparent in the coming days. Cooler temperatures are also expected to prevail. The warmest day will be Tuesday with highs in the mid 80s to mid 90s as a downslope flow pattern sets up. Otherwise highs will be in the 80s for the most part, below seasonal for late July. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1235 PM CDT Sat Jul 23 2022 A cold front will pass through the area this afternoon leading to some gusty northwesterly winds this afternoon. Winds may gust up to 25 KTS behind the front, diminishing by late afternoon. Thunderstorms are are expected to remain south and east of the KVTN and KLBF terminals. Some high clouds may impact both terminals with ceilings as low as 15000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ007- 010-026>029-037-038-057>059-069>071. && SHORT TERM...Meltzer LONG TERM...Meltzer AVIATION...Buttler
Hazardous weather outlook, Jul 23, 11:50 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1150 AM CDT Sat Jul 23 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-241700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1150 AM CDT Sat Jul 23 2022 /1050 AM MDT Sat Jul 23 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. A Heat Advisory is in effect until 8PM CT tonight for portions of north central and southwest Nebraska as heat indices approach 100 degrees. Isolated, marginally severe thunderstorms are possible this afternoon and evening. The greatest threat is east of a line from Curtis, to Broken Bow, to O'Neill. The main threats will be gusty erratic winds, frequent lightning, and small hail. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Near daily afternoon and evening thunderstorm chances are expected through Friday. Severe risk is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 23, 3:00 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
300 PM CDT Sat Jul 23 2022
NEZ071-232045-
Frontier NE-
300 PM CDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of eastern Frontier
County through 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Creek Reservoir State Recreation Area, or 18 miles southeast
of Curtis, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eustis, Stockville, Medicine Creek Reservoir State Recreation Area,
Orafino, Freedom and Dancing Leaf Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4068 10044 4070 10009 4070 9998 4044 9998
4044 10009 4035 10010 4035 10041
TIME...MOT...LOC 1959Z 260DEG 28KT 4041 10032
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:38 PM CDT | Special Weather Statement | LBF | Custer | 52 min |
| Jul 22, 11:25 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jul 22, 11:33 PM CDT | Special Weather Statement | LBF | Sherman | 57 min |
| Jul 23, 12:31 AM CDT | Special Weather Statement | LBF | Sherman | 44 min |
| Jul 23, 8:31 AM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 23, 3:00 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jul 23, 3:45 PM CDT | Special Weather Statement | LBF | Frontier | 15 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.